Alert archive / Colorado / Special Weather Statements in 2016
Special Weather Statement, NWS Denver/Boulder, CO
NWS Denver/Boulder, CO issued this special weather statement at Jul 23, 2016, 5:21 PM MDT for Broomfield County, Denver County, Jefferson County, Colorado. It was in force for 54 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- Jul 23, 2016, 5:21 PM MDT (23:21 UTC)
- Expired
- Jul 23, 2016, 6:15 PM MDT
- In force
- 54 min
- Issued by
- NWS Denver/Boulder, CO
Counties Broomfield County, CO, Denver County, CO, Jefferson County, CO
The radar
The Denver radar (KFTG), 47 km from the middle of the area, began a volume at 23:24 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Denver, CO (KDEN), launched 12:00Z, 11.4 hours before the alert went out and 158 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 0 J/kg
- Mixed-layer CIN
- No buoyant parcel
- Mixed-layer LCL
- 2737 m above ground
- 0-6 km bulk shear
- 16 kt
- 0-1 km storm-relative helicity
- -13 m²/s²
- 0-3 km storm-relative helicity
- -6 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted.
752
WWUS85 KBOU 232321
SPSBOU
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE DENVER CO
521 PM MDT SAT JUL 23 2016
COZ036-039>041-043-045-240015-
BOULDER AND JEFFERSON COUNTIES BELOW 6000 FEET/WEST BROOMFIELD COUNTY
CO-ELBERT/CENTRAL AND EAST DOUGLAS COUNTIES ABOVE 6000 FEET CO-
CENTRAL AND SOUTH WELD COUNTY CO-
CENTRAL AND EAST ADAMS AND ARAPAHOE COUNTIES CO-
JEFFERSON AND WEST DOUGLAS COUNTIES ABOVE 6000 FEET/GILPIN/CLEAR
CREEK/NORTHEAST PARK COUNTIES BELOW 9000 FEET CO-
NORTH DOUGLAS COUNTY BELOW 6000 FEET/DENVER/WEST ADAMS AND ARAPAHOE
COUNTIES/EAST BROOMFIELD COUNTY CO-
521 PM MDT SAT JUL 23 2016
...SIGNIFICANT WEATHER ADVISORY FOR NORTHERN JEFFERSON...WESTERN
ARAPAHOE...SOUTHWESTERN WELD...SOUTHEASTERN BOULDER...BROOMFIELD...
WESTERN ADAMS AND DENVER COUNTIES UNTIL 615 PM MDT...
AT 516 PM MDT...DOPPLER RADAR WAS TRACKING A NUMBER OF LIGHT RAIN
SHOWERS OVER WESTERN AND NORTHWESTERN PORTIONS OF THE DENVER METRO
AREA. THESE SHOWERS WERE MOVING EAST AT 25 MPH.
WIND GUSTS UP TO 50 MPH WILL BE POSSIBLE WITH THESE SHOWERS.
LOCATIONS IMPACTED INCLUDE...
DENVER...AURORA...LAKEWOOD...THORNTON...ARVADA...WESTMINSTER...
CENTENNIAL...SOUTHEASTERN BOULDER...BROOMFIELD...COMMERCE CITY...
LITTLETON...NORTHGLENN...BRIGHTON...ENGLEWOOD...WHEAT RIDGE...
LAFAYETTE...GOLDEN...LOUISVILLE...ERIE AND GREENWOOD VILLAGE.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
PREPARE FOR STRONG AND SUDDEN GUSTY WINDS. SECURE LOOSE OBJECTS AND
MOVE TO A SAFE SHELTER INSIDE A BUILDING OR VEHICLE. DRIVERS AND
PEOPLE INVOLVED IN OUTDOOR ACTIVITIES SHOULD PREPARE FOR THESE
POTENTIALLY DAMAGING WINDS.
&&
LAT...LON 4004 10443 3957 10452 3958 10536 3985 10538
3992 10532 3992 10523 3993 10524 3993 10528
3997 10527 3997 10528 4005 10521
TIME...MOT...LOC 2316Z 271DEG 20KT 3975 10501
$$
BAKERWhat forecasters said that day
The local office's own words before this special weather statement went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Denver/Boulder, CO wrote its last area forecast discussion before this special weather statement went out at Jul 23, 4:00 PM MDT, 1 hour 21 minutes earlier.
Area forecast discussion, Jul 23, 4:00 PM MDT, 1 hour 21 minutes before
Area Forecast Discussion National Weather Service Denver/Boulder CO 400 PM MDT SAT JUL 23 2016 .SHORT TERM...(This evening through Sunday) Issued at 237 PM MDT Sat Jul 23 2016 So-called cold front dropping past Longmont and Greeley at this time. The combination of the new airmass and some thunderstorms behind the front are dropping temperatures down to around 90. Previous thinking had been that the drier air behind the front would not support storms, but this is not the case as there appears to be some forcing aloft stretching from north of Grand Junction toward Cheyenne and the slight cooling/drying is not enough to suppress the storms. So the main change to the forecast was to include some low POPs across northeastern Colorado and increase clouds through the night. Still expecting not much rain with most of the storms, and localized gusty winds. Sunday looks like our day 2 scenario, and at first appeared to be more active. However there is only slight cooling aloft and the incoming air is cooler but still fairly dry at first. We may recover to a temp of 90/dew point of 50 in Denver by the end of the day, but that is still not enough to generate surface based convection. Suspect it will wind up being like the last couple of days where the activity was more toward evening and really depended on storms originating over the mountains and boundary collisions on the plains to force convection through a weak cap. .LONG TERM...(Sunday night through Saturday) Issued at 237 PM MDT Sat Jul 23 2016 Weak jet dynamics and upslope flow will help scattered thunderstorms to continue Sunday evening, mainly along and south of I-70 and some possibly strong, heading east towards Kansas. The main hazards will be strong outflow winds, some hail and lightning. A few storms may last after midnight over the far eastern plains. The upper high will move north over the state to bring warmer and drier weather on Monday. Most convective activity will remain over the higher terrain and south of I-70, with gusty outflow winds as shown by the inverted-v forecast soundings. A weak disturbance and cool front will move over the area Tuesday which should stabilize the northern areas of the forecast area and produce convection over the south. Temperatures will remain similar to Monday's readings. Dry northwest flow aloft is expected for Wednesday for a warm and dry day. A shortwave in the flow Thursday will send down another cold front for upslope flow through Friday. Expect cooler temperatures and a chance of storms across the forecast area, mainly east of the divide. The upper ridge will then build north again over the four corners area to bring warmer and drier conditions. && .AVIATION...(For the 18Z TAFS through 18Z Sunday afternoon) Issued at 237 PM MDT Sat Jul 23 2016 VFR through Sunday. Isolated thunderstorms will likely produce a wind shift or two at the Denver area terminals through about 02Z. Gusts up to 30 knots are possible, but the speeds will likely be lower. Similar coverage and threats are expected late Sunday afternoon into the evening. && .BOU Watches/Warnings/Advisories... None. && SHORT TERM...Gimmestad LONG TERM...Kriederman AVIATION...Gimmestad
Hazardous weather outlook, Jul 23, 11:21 AM MDT, 6 hours before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE DENVER/BOULDER CO 1121 AM MDT SAT JUL 23 2016 COZ030>051-241730- JACKSON COUNTY BELOW 9000 FEET- WEST JACKSON AND WEST GRAND COUNTIES ABOVE 9000 FEET- GRAND AND SUMMIT COUNTIES BELOW 9000 FEET- SOUTH AND EAST JACKSON/LARIMER/NORTH AND NORTHEAST GRAND/ NORTHWEST BOULDER COUNTIES ABOVE 9000 FEET- SOUTH AND SOUTHEAST GRAND/WEST CENTRAL AND SOUTHWEST BOULDER/ GILPIN/CLEAR CREEK/SUMMIT/NORTH AND WEST PARK COUNTIES ABOVE 9000 FEET-LARIMER AND BOULDER COUNTIES BETWEEN 6000 AND 9000 FEET- JEFFERSON AND WEST DOUGLAS COUNTIES ABOVE 6000 FEET/GILPIN/CLEAR CREEK/NORTHEAST PARK COUNTIES BELOW 9000 FEET- CENTRAL AND SOUTHEAST PARK COUNTY- LARIMER COUNTY BELOW 6000 FEET/NORTHWEST WELD COUNTY- BOULDER AND JEFFERSON COUNTIES BELOW 6000 FEET/WEST BROOMFIELD COUNTY- NORTH DOUGLAS COUNTY BELOW 6000 FEET/DENVER/WEST ADAMS AND ARAPAHOE COUNTIES/EAST BROOMFIELD COUNTY- ELBERT/CENTRAL AND EAST DOUGLAS COUNTIES ABOVE 6000 FEET- NORTHEAST WELD COUNTY-CENTRAL AND SOUTH WELD COUNTY-MORGAN COUNTY- CENTRAL AND EAST ADAMS AND ARAPAHOE COUNTIES- NORTH AND NORTHEAST ELBERT COUNTY BELOW 6000 FEET/NORTH LINCOLN COUNTY- SOUTHEAST ELBERT COUNTY BELOW 6000 FEET/SOUTH LINCOLN COUNTY- LOGAN COUNTY-WASHINGTON COUNTY-SEDGWICK COUNTY-PHILLIPS COUNTY- 1121 AM MDT SAT JUL 23 2016 THIS HAZARDOUS WEATHER OUTLOOK IS FOR NORTHEAST AND NORTH CENTRAL COLORADO. .DAY ONE...TODAY AND TONIGHT SCATTERED THUNDERSTORMS WILL ONCE AGAIN DEVELOP OVER THE HIGH COUNTRY THIS AFTERNOON AND EVENING...WITH SOME OF THE STORMS SPREADING OVER THE URBAN CORRIDOR AND PALMER DIVIDE AREAS BY THIS EVENING. HEAT WILL BE THE BIG ISSUE TODAY WITH HIGHS IN THE MID TO UPPER 90S ACROSS NORTHEAST COLORADO. .DAYS TWO THROUGH SEVEN...SUNDAY THROUGH FRIDAY THERE WILL BE A CHANCE OF AFTERNOON AND EVENING THUNDERSTORMS ON SUNDAY ESPECIALLY ALONG AND SOUTH OF I-70. A FEW STORMS COULD BE SEVERE OVER THE PLAINS ALONG AND SOUTH OF I-70. MAIN HAZARDS WILL BE STRONG GUSTY WINDS...HAIL AND LIGHTNING. THERE WILL CONTINUE TO BE A CHANCE OF AFTERNOON AND EVENING THUNDERSTORMS MONDAY AND TUESDAY OVER THE HIGHER TERRAIN WITH A SLIGHT CHANCE ACROSS THE PLAINS BEFORE IT DRIES OUT ON WEDNESDAY. ANOTHER COLD FRONT WILL BRING BACK CHANCES FOR STORMS TO THE AREA THURSDAY AND FRIDAY. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION WILL NOT BE NEEDED TODAY OR TONIGHT. GIMMESTAD/KRIEDERMAN
In the hours before
Special weather statement, Jul 23, 2:11 PM MDT, 3 hours 10 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE DENVER CO 211 PM MDT SAT JUL 23 2016 COZ031>033-232100- WEST JACKSON AND WEST GRAND COUNTIES ABOVE 9000 FEET CO- SOUTH AND EAST JACKSON/LARIMER/NORTH AND NORTHEAST GRAND/NORTHWEST BOULDER COUNTIES ABOVE 9000 FEET CO- GRAND AND SUMMIT COUNTIES BELOW 9000 FEET CO- 211 PM MDT SAT JUL 23 2016 ...SPECIAL WEATHER STATEMENT... AT 209 PM MDT...DOPPLER RADAR WAS TRACKING A STRONG THUNDERSTORM 9 MILES NORTH OF KREMMLING...OR 65 MILES EAST OF CRAIG...MOVING EAST AT 15 MPH. WINDS IN EXCESS OF 30 MPH WILL BE POSSIBLE WITH THIS STORM. LOCATIONS IMPACTED INCLUDE... KREMMLING...HOT SULPHUR SPRINGS... WILLIAMS FORK RESERVOIR AND PARSHALL. PRECAUTIONARY/PREPAREDNESS ACTIONS... FREQUENT CLOUD TO GROUND LIGHTNING IS OCCURRING WITH THIS STORM. LIGHTNING STRIKES CAN AND OFTEN DO IGNITE WILDFIRES. LIGHTNING CAN STRIKE 10 MILES AWAY FROM A THUNDERSTORM. SEEK A SAFE SHELTER INSIDE A BUILDING OR VEHICLE. && LAT...LON 3998 10661 4027 10646 4033 10603 4000 10613 TIME...MOT...LOC 2009Z 264DEG 12KT 4020 10638 BAKER
Special weather statement, Jul 23, 5:12 PM MDT, 9 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE DENVER CO 512 PM MDT SAT JUL 23 2016 COZ043-240000- CENTRAL AND SOUTH WELD COUNTY CO- 512 PM MDT SAT JUL 23 2016 ...SIGNIFICANT WEATHER ADVISORY FOR WEST CENTRAL WELD COUNTY UNTIL 600 PM MDT... AT 508 PM MDT...DOPPLER RADAR WAS TRACKING SEVERAL LIGHT RAIN SHOWERS PRODUCING STRONG AND GUSTY WINDS ACROSS WEST CENTRAL WELD COUNTY. THE STRONGEST SHOWER WAS LOCATED NEAR EVANS...OR 6 MILES EAST OF GREELEY...MOVING EAST AT 25 MPH. WIND GUSTS UP TO 50 MPH WILL BE POSSIBLE WITH THESE SHOWERS. LOCATIONS IMPACTED INCLUDE... GREELEY...WINDSOR...EVANS...JOHNSTOWN...MILLIKEN...LA SALLE... KERSEY...GILCREST...GILL...BARNESVILLE AND LUCERNE. PRECAUTIONARY/PREPAREDNESS ACTIONS... PREPARE FOR SUDDEN STRONG AND GUSTY WINDS. SECURE LOOSE OBJECTS AND MOVE TO A SAFE SHELTER INSIDE A BUILDING OR VEHICLE. && LAT...LON 4029 10495 4046 10494 4052 10440 4027 10440 TIME...MOT...LOC 2308Z 271DEG 21KT 4039 10464 BAKER
Special weather statement, Jul 23, 5:21 PM MDT, 0 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE DENVER CO
521 PM MDT SAT JUL 23 2016
COZ036-039>041-043-045-240015-
BOULDER AND JEFFERSON COUNTIES BELOW 6000 FEET/WEST BROOMFIELD COUNTY
CO-ELBERT/CENTRAL AND EAST DOUGLAS COUNTIES ABOVE 6000 FEET CO-
CENTRAL AND SOUTH WELD COUNTY CO-
CENTRAL AND EAST ADAMS AND ARAPAHOE COUNTIES CO-
JEFFERSON AND WEST DOUGLAS COUNTIES ABOVE 6000 FEET/GILPIN/CLEAR
CREEK/NORTHEAST PARK COUNTIES BELOW 9000 FEET CO-
NORTH DOUGLAS COUNTY BELOW 6000 FEET/DENVER/WEST ADAMS AND ARAPAHOE
COUNTIES/EAST BROOMFIELD COUNTY CO-
521 PM MDT SAT JUL 23 2016
...SIGNIFICANT WEATHER ADVISORY FOR NORTHERN JEFFERSON...WESTERN
ARAPAHOE...SOUTHWESTERN WELD...SOUTHEASTERN BOULDER...BROOMFIELD...
WESTERN ADAMS AND DENVER COUNTIES UNTIL 615 PM MDT...
AT 516 PM MDT...DOPPLER RADAR WAS TRACKING A NUMBER OF LIGHT RAIN
SHOWERS OVER WESTERN AND NORTHWESTERN PORTIONS OF THE DENVER METRO
AREA. THESE SHOWERS WERE MOVING EAST AT 25 MPH.
WIND GUSTS UP TO 50 MPH WILL BE POSSIBLE WITH THESE SHOWERS.
LOCATIONS IMPACTED INCLUDE...
DENVER...AURORA...LAKEWOOD...THORNTON...ARVADA...WESTMINSTER...
CENTENNIAL...SOUTHEASTERN BOULDER...BROOMFIELD...COMMERCE CITY...
LITTLETON...NORTHGLENN...BRIGHTON...ENGLEWOOD...WHEAT RIDGE...
LAFAYETTE...GOLDEN...LOUISVILLE...ERIE AND GREENWOOD VILLAGE.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
PREPARE FOR STRONG AND SUDDEN GUSTY WINDS. SECURE LOOSE OBJECTS AND
MOVE TO A SAFE SHELTER INSIDE A BUILDING OR VEHICLE. DRIVERS AND
PEOPLE INVOLVED IN OUTDOOR ACTIVITIES SHOULD PREPARE FOR THESE
POTENTIALLY DAMAGING WINDS.
&&
LAT...LON 4004 10443 3957 10452 3958 10536 3985 10538
3992 10532 3992 10523 3993 10524 3993 10528
3997 10527 3997 10528 4005 10521
TIME...MOT...LOC 2316Z 271DEG 20KT 3975 10501
BAKERThe office that day
Everything else NWS Denver/Boulder, CO issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jul 22, 6:36 PM MDT | Special Weather Statement | BOU | Phillips, Sedgwick | 39 min |
| Jul 22, 7:50 PM MDT | Special Weather Statement | BOU | Washington | 40 min |
| Jul 22, 9:05 PM MDT | Special Weather Statement | BOU | Phillips | 40 min |
| Jul 22, 9:42 PM MDT | Special Weather Statement | BOU | Phillips | 48 min |
| Jul 22, 10:03 PM MDT | Areal Flood Advisory | BOU | Phillips | 3 hr |
| Jul 23, 2:11 PM MDT | Special Weather Statement | BOU | Grand | 49 min |
| Jul 23, 5:12 PM MDT | Special Weather Statement | BOU | Weld | 48 min |
| Jul 23, 5:31 PM MDT | Special Weather Statement | BOU | Douglas | 59 min |
| Jul 23, 5:51 PM MDT | Special Weather Statement | BOU | Denver | 39 min |
Nearby
Special Weather Statements in Colorado, 2016Every special weather statement in 2016
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.